Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



"Escape'' from a potential well (part I)

Authors: R. Subramanian and R. E. Kronauer
Journal: Quart. Appl. Math. 29 (1972), 459-491
DOI: https://doi.org/10.1090/qam/99751
MathSciNet review: QAM99751
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] B. Budiansky, Dynamic buckling of elastic structures: criteria and estimates; in Dynamic stability of structures, Proc. Internat. Conference Northwestern University, Evanston, Illinois, 1965
  • [2] George Contopoulos, A third integral of motion in a galaxy, Z. Astrophys 49 (1960), 273–291. MR 0114635
  • [3] Michel Hénon and Carl Heiles, The applicability of the third integral of motion: Some numerical experiments, Astronom. J. 69 (1964), 73–79. MR 0158746, https://doi.org/10.1086/109234
  • [4] G. Contopoulos and J. D. Hadjidemetriou, Characteristics of invariant curves of plane orbits, Astronom. J. 73, 86-96 (1968)
  • [5] George Contopoulos, Orbits in highly perturbed dynamical systems. I. Periodic orbits, Astronom. J. 75 (1970), 96–107. MR 0262606, https://doi.org/10.1086/110948
  • [6] H. Poincaré, Les méthodes nouvelles de la méchanique céleste, Tomes 1, 2, 3, Paris, 1892, 1893, 1899; reprint, Dover, New York, 1957; English transl., NASA TTF-450, 451, 452, National Aeronautics and Space Administration, Washington, D. C., 1967
  • [7] Chihiro Hayashi, Nonlinear oscillations in physical systems, McGraw-Hill Electrical and Electronic Engineering Series, McGraw-Hill Book Co., New York-Toronto-London, 1964. MR 0170071
  • [8] N. N. Bogoljubov and Yu. A. Mitropol′skiĭ, \cyr Asimptoticheskie metody v teorii nelineĭnykh kolebaniĭ, Third edition, corrected and supplemented, Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 1963 (Russian). MR 0158130
  • [9] R. E. Kronauer and S. A. Musa, Exchange of energy between oscillations in weakly nonlinear conservative systems, J. Appl. Mech. 33, 451-452 (1966)
  • [10] R. Subramanian, Escape from a potential well, Ph.D. Dissertation, Harvard University, Cambridge, Mass., 1970
  • [11] A. O. Gilchrist, The free oscillations of conservative quasi-linear systems with two degrees of freedom, Internat. J. Mech. Sci. 3, 286-311 (1961)

Additional Information

DOI: https://doi.org/10.1090/qam/99751
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society